Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 99, NWS Hastings, NE

May 23, 2016Phillips County, Smith County, Kansas; Franklin County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 23, 2016, 6:53 PM CDT for Phillips County, Smith County, Kansas; Franklin County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2016, 6:53 PM CDT (23:53 UTC)
Expired
May 23, 2016, 7:45 PM CDT
In force
52 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Phillips County, KS, Smith County, KS, Franklin County, NE

The radar

The Grand Island radar (KUEX), 66 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2016-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2016-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1762 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-118 m²/s²
0-3 km storm-relative helicity
-150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

785 
WUUS53 KGID 232353
SVRGID
KSC147-183-NEC061-240045-
/O.NEW.KGID.SV.W.0099.160523T2353Z-160524T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
653 PM CDT MON MAY 23 2016

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS...
  NORTHWESTERN SMITH COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 745 PM CDT

* AT 653 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
  AGRA...OR 14 MILES NORTHEAST OF PHILLIPSBURG...MOVING NORTHEAST AT 30
  MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FRANKLIN...NAPONEE AND BLOOMINGTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3979 9914 3992 9930 4000 9922 4000 9918
      4004 9918 4022 9900 4001 9872 4001 9873
TIME...MOT...LOC 2353Z 226DEG 24KT 3992 9915 

HAIL...1.50IN
WIND...60MPH
 
$$

BILLINGS WRIGHT
2 follow-up statements
590 
WWUS53 KGID 240018
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
718 PM CDT MON MAY 23 2016

KSC147-240028-
/O.CAN.KGID.SV.W.0099.000000T0000Z-160524T0045Z/
PHILLIPS KS-
718 PM CDT MON MAY 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PHILLIPS COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4000 9907 4013 9909 4022 9900 4001 9872
      3989 9895 3989 9906
TIME...MOT...LOC 0018Z 240DEG 18KT 3998 9902 

$$

KSC183-NEC061-240045-
/O.CON.KGID.SV.W.0099.000000T0000Z-160524T0045Z/
SMITH KS-FRANKLIN NE-
718 PM CDT MON MAY 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHWESTERN SMITH AND SOUTHERN FRANKLIN COUNTIES...

AT 718 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
BLOOMINGTON...OR 22 MILES NORTHEAST OF PHILLIPSBURG...MOVING NORTHEAST
AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FRANKLIN AND BLOOMINGTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4000 9907 4013 9909 4022 9900 4001 9872
      3989 9895 3989 9906
TIME...MOT...LOC 0018Z 240DEG 18KT 3998 9902 

HAIL...1.75IN
WIND...60MPH
 
$$

BILLINGS WRIGHT
032 
WWUS53 KGID 240035
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
735 PM CDT MON MAY 23 2016

KSC183-240044-
/O.CAN.KGID.SV.W.0099.000000T0000Z-160524T0045Z/
SMITH KS-
735 PM CDT MON MAY 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SMITH COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4022 9900 4001 9872 4000 9874 4000 9907
TIME...MOT...LOC 0034Z 241DEG 26KT 4004 9887 

$$

NEC061-240045-
/O.CON.KGID.SV.W.0099.000000T0000Z-160524T0045Z/
FRANKLIN NE-
735 PM CDT MON MAY 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN FRANKLIN COUNTY...

AT 734 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FRANKLIN...OR 31
MILES NORTHEAST OF PHILLIPSBURG...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FRANKLIN AND BLOOMINGTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4022 9900 4001 9872 4000 9874 4000 9907
TIME...MOT...LOC 0034Z 241DEG 26KT 4004 9887 

HAIL...1.25IN
WIND...60MPH
 
$$

BILLINGS WRIGHT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:38 PM CDT, 15 minutes earlier.

Area forecast discussion, May 23, 6:38 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
638 PM CDT MON MAY 23 2016

.SHORT TERM...(This evening through Tuesday)
Issued at 319 PM CDT Mon May 23 2016

Satellite and observations show a band of lower clouds across a
small part of the area this afternoon, with some cirrus for the
east. Surface analysis shows a weak cold front situated north to
south through the forecast area. A few showers and some isolated
thunderstorms are developing.

The NAM, HRRR and a couple of the WRF models indicate there could
be a few isolated to scattered thunderstorms developing during the
afternoon. On the other hand, the GFS and RAP are more robust with
the precipitation across the area. The best chance will be in the
eastern half of the forecast area. Can not rule out the
thunderstorms, but the clouds in the east could slow things down a
little this afternoon. Into the evening hours, an upper level wave
moves into the area and models have thunderstorms developing along
the front. By this evening, the front is expected to drift to the
southeast and the best chance of precipitation during the evening
and overnight will be across north central Kansas and far southern
Nebraska. Some of the thunderstorms may linger into Tuesday
morning, but there could be a little bit of a break during the
late morning hours. Another upper level wave moves into the area
on Tuesday. There is still a few differences in the models. The
GFS and the NAM both bring in some precipitation mid day into the
afternoon hours, but the WRF models are more dry during the
afternoon. Have kept some small POPs.

.LONG TERM...(Tuesday night through Monday)
Issued at 319 PM CDT Mon May 23 2016

Tuesday night there is a developing surface low and cold front
across western Nebraska and Kansas and another upper level wave
moves into the area. Thunderstorms are expected to develop during
the afternoon on the high plains and should move into the area
during the evening and continue into the overnight hours. This
looks to be the best chance for some thunderstorms. A few of the
thunderstorms will linger into the morning hours Wednesday, but
with another weak wave that moves into the area there is still a
chance for thunderstorms during the afternoon.

Models continue to show a couple of weak upper level waves that
move through the area Wednesday night. There are spotty areas of
QPF across the area and there is a chance for some thunderstorms.
By Thursday afternoon the ECMWF and GFS both have a cold front
moving into the area with the upper low approaching. Thunderstorms
are expected to develop in the vicinity of the front during the
afternoon. The upper low moves into the area Thursday night and
there is another good chance for thunderstorms.

The models have a few differences for Friday and beyond. The GFS
is faster to move the upper low out of the area than the ECMWF,
but there continue to be several upper level waves that move
through the area. Each wave has the potential to bring some
thunderstorms, but it will depend on the timing of the waves and
what happens to the surface front that tends to linger, getting
stronger and weaker at different times. Have kept chances for
thunderstorms in through the period, but it will not be raining
all the time. It is just hard to define just when there will be
something going on.

&&

.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Tuesday)
Issued at 638 PM CDT Mon May 23 2016

Significant Weather: Tstm threat will end in the next 2 hrs. Then
tstm threat redevelops Tue afternoon.

Tonight: VFR except within sct tstms with IFR VSBYs will end
early...then decreasing clouds. Tstms could develop over Nrn KS
and this is expected to send a dense cirrostratus OVC over the
terminals after 06Z. Light SE winds 10 kts or less. There is a low
probability for patchy MVFR fog...but currently expect clouds
should mitigate the threat. Confidence: Medium

Tue: VFR CIGs thru the morning...probably around 20K ft. By 17Z
expect sct Cu to develop around 5K ft and eventually become bkn as
isolated pockets of IFR vsbys develop in +TSRA. SE winds gradually
increase to around 12 kts in the afternoon. Confidence: Medium

&&

.GID Watches/Warnings/Advisories...
NE...None.
KS...None.
&&

SHORT TERM...JCB
LONG TERM...JCB
AVIATION...Halblaub
Hazardous weather outlook, May 23, 3:32 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
332 PM CDT MON MAY 23 2016

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
241200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
332 PM CDT MON MAY 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE INTO TONIGHT. SEVERE THUNDERSTORMS ARE
POSSIBLE...ESPECIALLY SOUTHEAST OF A LINE FROM OSCEOLA TO HASTINGS
NEBRASKA TO PHILLIPSBURG KANSAS. HAIL TO THE SIZE OF QUARTERS AND
DAMAGING WIND GUSTS ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. THESE
STORMS WILL LIKELY PRODUCE HAIL AROUND THE SIZE OF GOLF BALLS AND
DAMAGING WINDS. THERE WILL ALSO BE THE THREAT FOR ISOLATED
TORNADOES.

THERE ARE CHANCES FOR THUNDERSTORMS EVERY DAY BEYOND TUESDAY.
HOWEVER...THERE IS TOO MUCH UNCERTAINTY TO DETERMINE ADDITIONAL
POTENTIAL FOR SEVERE STORMS WITH ANY CONFIDENCE AT THIS TIME.
ADDITIONALLY...IF THUNDERSTORMS REPEATEDLY OCCUR IN SOME
AREAS...FLOODING WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, May 23, 5:43 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
543 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             GILTNER                 40.77N 98.15W
05/23/2016  E1.00 INCH       HAMILTON           NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS DIME TO QUARTER SIZE HAIL IN
            GILTNER.

0534 PM     HAIL             GILTNER                 40.77N 98.15W
05/23/2016  E1.00 INCH       HAMILTON           NE   EMERGENCY MNGR

0539 PM     HAIL             GILTNER                 40.77N 98.15W
05/23/2016  E1.75 INCH       HAMILTON           NE   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS GOLF BALL SIZE HAIL IN GILTNER.

&&

REED
Special weather statement, May 23, 5:44 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
544 PM CDT MON MAY 23 2016

NEZ047-232330-
HOWARD NE-
544 PM CDT MON MAY 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOWARD COUNTY UNTIL
630 PM CDT...

AT 544 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DANNEBROG...OR 16 MILES NORTHWEST OF GRAND ISLAND...MOVING NORTHEAST AT
15 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ST. PAUL...DANNEBROG AND CUSHING.

LAT...LON 4132 9828 4115 9829 4106 9847 4114 9865
      4139 9842 4139 9839
TIME...MOT...LOC 2244Z 223DEG 12KT 4114 9851

BILLINGS WRIGHT
Local storm report, May 23, 6:07 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
607 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             3 WSW HARVARD           40.60N 98.15W
05/23/2016  E1.00 INCH       CLAY               NE   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS HAIL UP TO THE SIZE OF QUARTERS 3
            MILES WSW OF HARVARD.

&&

REED
Local storm report, May 23, 6:17 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
617 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             3 SSE MARQUETTE         40.97N 97.99W
05/23/2016  E1.75 INCH       HAMILTON           NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS HAIL TO THE SIZE OF PING PONG
            BALLS AND GOLF BALLS.

&&

REED
Special weather statement, May 23, 6:35 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
635 PM CDT MON MAY 23 2016

NEZ047-048-062-240000-
HOWARD NE-MERRICK NE-HALL NE-
635 PM CDT MON MAY 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOWARD...
NORTHEASTERN HALL AND WEST CENTRAL MERRICK COUNTIES UNTIL 700 PM
CDT...

AT 635 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ST. LIBORY...OR NEAR GRAND ISLAND...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRAND ISLAND...CHAPMAN AND ST. LIBORY.

LAT...LON 4093 9837 4104 9851 4120 9826 4105 9804
TIME...MOT...LOC 2335Z 235DEG 26KT 4101 9836

BILLINGS WRIGHT
Special weather statement, May 23, 6:36 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
636 PM CDT MON MAY 23 2016

NEZ063-076-240000-
CLAY NE-HAMILTON NE-
636 PM CDT MON MAY 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND SOUTHERN
HAMILTON COUNTIES UNTIL 700 PM CDT...

AT 636 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HARVARD...OR 14 MILES NORTHEAST OF HASTINGS...MOVING NORTHEAST AT 15
MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AURORA...HARVARD...GILTNER...TRUMBULL...INLAND AND STOCKHAM.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 324 AND 336.

LAT...LON 4056 9828 4072 9828 4093 9803 4073 9782
      4071 9783
TIME...MOT...LOC 2336Z 231DEG 15KT 4069 9815

BILLINGS WRIGHT

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 2:28 AM CDTSpecial Weather StatementGIDGosper47 min
May 23, 2:41 AM CDTSpecial Weather StatementGIDPhelps49 min
May 23, 5:10 PM CDTSpecial Weather StatementGIDHoward35 min
May 23, 5:13 PM CDTSpecial Weather StatementGIDClay32 min
May 23, 5:20 PM CDTSevere Thunderstorm WarningGIDClay, Hamilton40 min
May 23, 5:44 PM CDTSpecial Weather StatementGIDHoward46 min
May 23, 5:54 PM CDTSevere Thunderstorm WarningGIDClay38 min
May 23, 5:57 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick33 min
May 23, 6:11 PM CDTSevere Thunderstorm WarningGIDHoward, Merrick, Nance49 min
May 23, 6:29 PM CDTAreal Flood AdvisoryGIDClay3 hr
May 23, 6:35 PM CDTSpecial Weather StatementGIDMerrick25 min
May 23, 6:36 PM CDTSpecial Weather StatementGIDHamilton24 min
May 23, 6:49 PM CDTSevere Thunderstorm WarningGIDHamilton26 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.